My dear wife just turned 43. She has had a lot of stress in her life recently, including her mother's recent passing due to cancer.
Her last period was delayed by about two weeks. When it started it was light for one week and then became very heavy for a few days until she was able to see a Dr. The doc put her on high levels of BC pills (4 per day) and ibuprofen to stop the bleeding. When the bleeding stopped, she reduced the BC pills to one per day and stopped taking ibuprofen.
Yesterday she had a dizzy spell, a hot flash and spotted. She is still taking the BC pills one per day and has a follow up with her Dr. today.
She has been taking four 1200 mg fish oil capsules per day. The capsules each have 410 mg EPA and 274 mg DHA.
We understand that the fish oil acts as an anti-inflamitory but can also be a blood thinner at high doses. I have recommended that she stop the fish oil for a while.
We are both wondering:
- Can the fish oil be contributing to her heavy flow?
- Is she just experiencing symptoms of menopause/perimenopause?
Thank you for that feedback. That's the first I've heard of that. Usually women find that high dose fish oil helps with periods because it reduces cramping. I'm not sure how it would increase the flow, because having a period is not like a wound, it's not flowing from the body, it's a shedding of the uterine lining. Of course I am not a doctor Very strange, but good to know! By all means, stop the fish oil for a while and see if it goes away.
Do you mind if I cross post this on my own messageboard?
It is true that high-dose fish oil can cause excessive bleeding from wounds, and can also cause easy bruising, in which case the amount should be reduced.
All material provided on the pages located in the Vibrance Network domains are provided for educational purposes only and are not intended to be a substitute for professional medical advice. Always consult your own physician regarding the applicability of any information on this site with respect to your symptoms or medical condition. Using this site assumes you have read and agreed to the disclaimer.